MAUDE Adverse Event Report: ALERE SAN DIEGO, INC. TRIAGE D-DIMER PANEL; FIBRIN SPLIT PRODUCTS

ALERE SAN DIEGO, INC. TRIAGE D-DIMER PANEL; FIBRIN SPLIT PRODUCTS
Model Number 98100
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 09/12/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation pending.
 
Event or Problem Description
On (b)(6) 2017, the patient arrived at the physician's office complaining of chest pain.Both d-dimer and tni testing was conducted on the patient.A whole-blood edta sample was collected at 4:30 pm and the triage d-dimer panel produced an abnormal d-dimer result of 1030 ng/ml d-du.The tni results are not available per customer but produced a normal result.Based on the abnormal d-dimer result, the patient was sent to the emergency room for a chest ct.The chest ct showed no evidence of pulmonary embolism and no evidence of acute cardio pulmonary disease.At the emergency room, confirmatory testing was conducted using the hemosil system and resulted in a normal d-dimer value of 300 ng/ml d-du.On (b)(6) 2017, the same whole-blood edta sample was tested an additional two times at approximately 1:00 pm.The triage d-dimer panel produced abnormal results of 968 ng/ml d-du and 825 ng/ml d-du.The facility's normal d-dimer cutoff for both the triage and hemosil systems was reported to be 400 ng/ml d-du.
 
Additional Manufacturer Narrative
In-house testing was performed with retains of device lot w62923b; elevated d-dimer results were obtained with the customer's returned sample.However, testing with whole blood specimens from in-house donors found no issues with product performance.All replicates for a given donor were consistent with one another and no discrepant results were observed.Sample-specific factors in the returned sample cannot be ruled out as the cause of the complaint.Manufacturing batch records for the lot were reviewed and found that the lot met release specifications.Based on the information available, there is no indication of a product deficiency and no corrective action is required.
 
Additional Manufacturer Narrative
In-house testing was performed with retains of device lot w62923b; elevated d-dimer results were obtained with the customer's returned sample.However, testing with whole blood specimens from in-house donors found no issues with product performance.All replicates for a given donor were consistent with one another and no discrepant results were observed.Sample-specific factors in the returned sample cannot be ruled out as the cause of the complaint.The triage meterplus (sn: (b)(4)) associated with the complaint was returned on 11/29/2017 and investigated on 12/1/2017; no issues were observed during testing and the meter performed as expected.Manufacturing batch records for the lot were reviewed and found that the lot met release specifications.Based on the information available, there is no indication of a product deficiency and no corrective action is required.

Brand Name
TRIAGE D-DIMER PANEL
Common Device Name
FIBRIN SPLIT PRODUCTS
Manufacturer (Section D)
ALERE SAN DIEGO, INC.
9975 summers ridge road
san diego CA 92121
MDR Report Key6942683
Report Number2027969-2017-00153
Device Sequence Number16348454
Product Code GHH
UDI-Device Identifier00893038002326
UDI-Public(01)00893038002326(10)W62923B(17)180104(11)170321
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K042890
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,health professional
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/13/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/04/2018
Device Model Number98100
Device Lot NumberW62923B
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/29/2017
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 09/13/2017
Supplement Date Received by Manufacturer11/14/2017
12/01/2017
Initial Report FDA Received Date10/11/2017
Supplement Report FDA Received Date11/15/2017
12/15/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age65 YR
Patient Weight81